Lightning, La Paz
- When
- July 2, 1:30 PM MST
- Where
- La Paz County, Bouse
- Property damage
- $12,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.930, -114.000
Lightning took out the power to a large portion of LaPaz County this afternoon.
Power outages were due to strong thunderstorms in rural LaPaz County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PSR wrote it up.
Power outages were due to strong thunderstorms in rural LaPaz County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 2, 12:11 PM MST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1211 PM MST THU JUL 2 2009 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... A RATHER MOIST MONSOONAL FLOW WILL CONTINUE...AND THE DAILY THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WORK WEEK...ALONG WITH HIGH TEMPERATURES A FEW DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK...A DRIER SOUTHWESTERLY FLOW WILL CONFINE SHOWERS AND THUNDERSTORMS TO PRIMARILY THE HIGHER TERRAIN NORTH AND EAST OF THE PHOENIX AREA...WHILE ALLOWING HIGH TEMPERATURES TO RETURN TO NEAR NORMAL FOR THIS TIME OF YEAR. && .DISCUSSION... LIGHT PRECIPITATION CONTINUES TO DRIFT NORTHWARD THROUGH SOUTH-CENTRAL AZ THIS MORNING. AS WAS THE CASE YESTERDAY...EXTENSIVE CLOUD COVER WILL DELAY THE ONSET OF CONVECTION THIS AFTERNOON ALONG THE MOGOLLON RIM. ACROSS THE SOUTHWEST DESERTS...SKIES ARE PRESENTLY CLEAR WITH DEWPOINTS IN THE MID 60S. LATEST MODEL SOUNDINGS SUGGEST THE ATMOSPHERE WILL BE UNSTABLE ENOUGH TO PRODUCE ISOLATED AIR MASS THUNDERSTORMS WITHOUT MUCH OF A DYNAMIC TRIGGER...GENERALLY FROM YUMA TO GILA BEND AND STRETCHING NORTHWARD INTO THE MOJAVE DESERT...WHERE A VORT LOBE IS ALREADY PRODUCING MORNING THUNDERSTORMS ACROSS SOUTHERN NV. THE OTHER AREA OF INTEREST TODAY WILL BE ACROSS SE AZ. MODELS IN GOOD AGREEMENT THAT THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN SONORA LATE THIS AFTERNOON...BEFORE GRADUALLY PROPAGATING NORTHWARD TOWARDS TUCSON AND EVENTUALLY INTO PINAL COUNTY AND AZZ024. VEERING FLOW AROUND THE NM ANTICYCLONE WILL MAKE IT DIFFICULT FOR ORGANIZED ACTIVITY TO REACH THE PHOENIX METRO AREA. NEVERTHELESS...CONDITIONS WILL BE QUITE UNSTABLE THIS EVENING AND ANY OUTFLOW BOUNDARY MOVING INTO THIS ENVIRONMENT WILL CERTAINLY HAVE THE POTENTIAL TO GENERATE ISOLATED STORMS. NO SIGNIFICANT CHANGES TO THE FORECAST ARE ANTICIPATED THIS MORNING. SIMILAR FORECAST IS ON TAP FOR FRIDAY...WITH POPS LOWERED JUST A FEW PERCENT. HIGH TEMPS SHOULD HOVER AROUND SEASONAL NORMALS EACH DAY...BUT MAY BE A BIT BELOW SHOULD DEBRIS CLOUDINESS PERSIST WELL INTO THE DAY. FOR THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK...BOTH THE GFS AND EUROPEAN CONTINUE THEIR FORECAST SCENARIO OF THE PAST SEVERAL MODEL RUNS...WHICH CALLS FOR A RATHER IMPRESSIVE UPPER TROF TO DEVELOP ALONG THE WEST COAST BY EARLY NEXT WEEK...GIVING A DRYING SOUTHWEST TO WEST FLOW ALOFT TO MOST OF OUR CWA. WE WILL SEE A GRADUAL DECREASE IN MOISTURE FROM THE WEST EACH DAY...BY SATURDAY POPS WILL DROP INTO THE SINGLE DIGITS OVER SERN CA WITH SLIGHT CHANCE EXPECTED OVER THE LOWER AZ DESERTS AND CHANCE POPS EAST OF GLOBE. BY MONDAY SUFFICIENT MOISTURE WILL BE SCOURED OUT TO ELIMINATE THE CHANCE FOR STORMS OVER OUR LOWER DESERTS...WITH JUST A SLIGHT CHANCE FOR AFTN/EVE STORMS CONFINED TO THE HIGHER TERRAIN EAST OF PHOENIX. AS DRYING OCCURS...EXPECT HIGH TEMPS TO RISE AND CLIMB TO ABOVE NORMAL VALUES...ESPECIALLY OUT WEST WHERE HIGHS AROUND 110 ARE POSSIBLE OVER THE WEEKEND ACROSS THE HOTTER DESERTS. AS THE UPPER TROF SHIFTS SLIGHTLY INLAND AND HEIGHTS FALL...TEMPS WILL DROP BACK OFF OVER THE WESTERN CWA DURING THE EARLY TO MID PART OF NEXT WEEK. FOR TUESDAY INTO WEDNESDAY...UPPER TROF SHARPENS UP A BIT AND FLOW BACKS SOMEWHAT. THIS WILL ALLOW MOISTURE TO BE DRAWN WESTWARD SO THAT A SLIGHT CHANCE FOR THUNDERSTORMS WILL REDEVELOP OVER THE SOUTH-CENTRAL DESERTS EACH DAY. STILL...POPS WILL BE LOW AND ONLY AROUND 10-15 PERCENT. && .AVIATION... PHX/KIWA AND SURROUNDING AIRFIELDS... ONE WEAK IMPULSE HAS MOVED INTO NRN AZ...LEAVING MOSTLY SCT CLOUDS ABOVE 15 THSD FT ACROSS THE PHOENIX AREA. BUT BY 19Z...TOWERING CU ACTIVITY WAS UNDERWAY OVER HIGHER TERRAIN OF SOUTHERN AZ AND WILL LIKELY DEVELOP INTO ISOLATED TSTMS THIS AFTERNOON. WITH A DELAYED WARMING TREND...CONVECTION IS DELAYED. TSTMS SHOULD FIRE A BIT LATER THAN USUAL...WITH AN EVENING THREAT...04Z-08Z OF OUTFLOWS IMPACTING THE SKY HARBOR AREA. EXPECT LIGHT DIURNAL TYPE WINDS THRU FRIDAY. KIPL/KBLH AND SURROUNDING AIRFIELDS... CLEAR SKIES SHOULD BECOME SCT CUMULUS WITH ONLY ISOLD TSTMS OVER HIGHER TERRAIN THRU 03Z. SW WINDS ALOFT ABOVE 20 THSD FT WILL KEEP SKIES MAINLY CLEAR LATE TONIGHT AND INTO FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... MOIST MONSOON FLOW WILL BEGIN TO WANE AND SHIFT EAST SATURDAY BRINGING A DRYING TREND TO SOUTHEAST CALIFORNIA AND THE SOUTHWEST DESERTS OF ARIZONA. TEMPERATURES WILL BE HOT AND DAYTIME HUMIDITY LEVELS ACROSS THIS AREA WILL DROP BACK INTO THE SINGLE DIGITS. HIGHER HUMIDITY LEVELS WILL BE COMMON ACROSS THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...GENERALLY OVER SOUTHERN GILA COUNTY...AS WELL AS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/CB AVIATION...SIPPLE FIRE WEATHER...VLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 616 AM MST THU JUL 2 2009 AZZ021>023-026>028-031300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 616 AM MST THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...DENSE BLOWING DUST...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...WITH THE BEST CHANCES FRIDAY AND SATURDAY. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-031300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 616 AM MST THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE STRONGER STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAINFALL...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY...DECREASING TO A SLIGHT CHANCE SUNDAY THROUGH WEDNESDAY. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-031300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 616 AM MST THU JUL 2 2009 /616 AM PDT THU JUL 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...LOCALLY DENSE BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS ON FRIDAY. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING. A DRIER FLOW OF AIR FROM THE SOUTHWEST WILL DEVELOP SATURDAY AND CONTINUE INTO NEXT WEEK. NO HAZARDS ARE EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX CB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1250 PM MST THU JUL 2 2009 AZZ021-022045- LA PAZ AZ- 1250 PM MST THU JUL 2 2009 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 145 PM MST... AT 1246 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF BRENDA..MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOUSE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3407 11416 3407 11377 3358 11383 3361 11427 TIME...MOT...LOC 1947Z 184DEG 14KT 3377 11404 HIRSCH
The Yuma radar (KYUX), 171 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 lightning. Local standard time, as filed.
Lightning took out the power to a large portion of LaPaz County this afternoon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2009Every state in 2009This day in weather historyWarnings in Arizona, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179227.